Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have pcos and taking progyluton. Use progyluton. No normal periods. Only blood clots. Feeling pregnancy symptoms. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
I have pcos and been taking progyluton because my periods aren't regular. For the past three months i've use progyluton and the first two months i got my period and this month i didn't have a normal period, it was just blood clots passing and light spotting. I had been feeling some pregnancy symptoms for about a week around my expected period so I took a hcg test about ten days after expected period and was negative. What could be the causes of this? Am i pregnant or did i just not ovulate?
Posted Thu, 24 Oct 2013 in Women's Health
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Pregnancy is less likely.

Detailed Answer:
Thanks for writing in to us.

I have read your query in detail and interpret that you are on treatment with Progyluton for PCOS to regularise your periods. In the last 3 months that you have been taking this pill, you had regular periods in the earlier two cycles and your last period was scanty with just blood clots.

It is unlikely that you are pregnant if pregnancy test has been done at least 15 days after possible sexual intercourse and the result is negative. The test is usually 95%accurate. However, the period pattern cannot be always predicted in patients of PCOS, including those who are taking Progyluton.

As you have said that the last pregnancy test was negative, you may re confirm by repeating the test 15 days after last sexual intercourse. Given your circumstances being pregnant after taking a complete cycle of Progyluton is less likely.

Hope your query is answered.
Hope this helps.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor